Submit Manuscript  

Article Details


Metronidazole and Norfloxacin Induced Generalized Fixed Drug Eruptions in an Adult Male Patient - a Case Report

[ Vol. 12 , Issue. 2 ]

Author(s):

Nidhi S. Patel, Bhavesh C. Chavada, Viren N. Naik, Hiteshkumar N. Patel and C. B. Tripathi   Pages 120 - 122 ( 3 )

Abstract:


Introduction: Fluoroquinolones are most widely used for empirical treatment of gastrointestinal disease due to emergence of drug resistant strains to other antimicrobials. They are also indulged in cutaneous adverse drug reactions with varying form of severity.

Case Presentation: A 43 year old male patient developed fixed drug eruptions after administration of tablet norfloxacin and metronidazole for the treatment of colicky abdominal pain with diarrhoea. Erythematous rashes involved whole body including buccal mucosa. Causative drugs were stopped and patient was managed by local as well as systemic therapy and was recovered after 20 days.

Conclusion: Awareness among healthcare professionals regarding FDEs and its management is essential to prevent mortality and morbidity and counsel patient regarding future use of drugs causing reactions with physician’s advice.

Keywords:

Cross sensitivity, fixed drug eruptions, metronidazole, norfloxacin, empirical treatment, FDE.

Affiliation:

Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001, Gujarat, Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001, Gujarat, CM 31/13, Shantinagar 2, Near Bhagwati Circle, Kalvibid, Bhavnagar-364002, Gujarat, Employee's State Insurance Corporation (ESIC) Hospital, Bhavnagar-364001, Gujarat, Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001, Gujarat

Graphical Abstract:



Read Full-Text article